Finite Automata Play a Repeated Extensive Game

Michele Piccione, Ariel Rubinstein

    Research output: Contribution to journalArticle

    Abstract

    This paper analyzes a two-player game in which each player has to choose an automaton (machine) which plays an infinitely repeated extensive game. We assume that the preferences of the player depend both on repeated game payoffs and the number of states of their machine. In contrast to repeated normal form games, it is shown that if the stage-game is an extensive game with perfect information, any Nash equilibrium of the machine game will induce a path consisting of a constant play of a Nash equilibrium of the stage-game. Journal of Economic Literature Classification number: C72.

    Original languageEnglish (US)
    Pages (from-to)160-168
    Number of pages9
    JournalJournal of Economic Theory
    Volume61
    Issue number1
    DOIs
    StatePublished - 1993

    Fingerprint

    Extensive games
    Finite automata
    Nash equilibrium
    Economics
    Perfect information
    Repeated games
    Normal form games
    Automata

    ASJC Scopus subject areas

    • Economics and Econometrics

    Cite this

    Finite Automata Play a Repeated Extensive Game. / Piccione, Michele; Rubinstein, Ariel.

    In: Journal of Economic Theory, Vol. 61, No. 1, 1993, p. 160-168.

    Research output: Contribution to journalArticle

    Piccione, Michele ; Rubinstein, Ariel. / Finite Automata Play a Repeated Extensive Game. In: Journal of Economic Theory. 1993 ; Vol. 61, No. 1. pp. 160-168.
    @article{639f837cda78424b8806dda50d5bd83c,
    title = "Finite Automata Play a Repeated Extensive Game",
    abstract = "This paper analyzes a two-player game in which each player has to choose an automaton (machine) which plays an infinitely repeated extensive game. We assume that the preferences of the player depend both on repeated game payoffs and the number of states of their machine. In contrast to repeated normal form games, it is shown that if the stage-game is an extensive game with perfect information, any Nash equilibrium of the machine game will induce a path consisting of a constant play of a Nash equilibrium of the stage-game. Journal of Economic Literature Classification number: C72.",
    author = "Michele Piccione and Ariel Rubinstein",
    year = "1993",
    doi = "10.1006/jeth.1993.1063",
    language = "English (US)",
    volume = "61",
    pages = "160--168",
    journal = "Journal of Economic Theory",
    issn = "0022-0531",
    publisher = "Academic Press Inc.",
    number = "1",

    }

    TY - JOUR

    T1 - Finite Automata Play a Repeated Extensive Game

    AU - Piccione, Michele

    AU - Rubinstein, Ariel

    PY - 1993

    Y1 - 1993

    N2 - This paper analyzes a two-player game in which each player has to choose an automaton (machine) which plays an infinitely repeated extensive game. We assume that the preferences of the player depend both on repeated game payoffs and the number of states of their machine. In contrast to repeated normal form games, it is shown that if the stage-game is an extensive game with perfect information, any Nash equilibrium of the machine game will induce a path consisting of a constant play of a Nash equilibrium of the stage-game. Journal of Economic Literature Classification number: C72.

    AB - This paper analyzes a two-player game in which each player has to choose an automaton (machine) which plays an infinitely repeated extensive game. We assume that the preferences of the player depend both on repeated game payoffs and the number of states of their machine. In contrast to repeated normal form games, it is shown that if the stage-game is an extensive game with perfect information, any Nash equilibrium of the machine game will induce a path consisting of a constant play of a Nash equilibrium of the stage-game. Journal of Economic Literature Classification number: C72.

    UR - http://www.scopus.com/inward/record.url?scp=0000336211&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0000336211&partnerID=8YFLogxK

    U2 - 10.1006/jeth.1993.1063

    DO - 10.1006/jeth.1993.1063

    M3 - Article

    VL - 61

    SP - 160

    EP - 168

    JO - Journal of Economic Theory

    JF - Journal of Economic Theory

    SN - 0022-0531

    IS - 1

    ER -